Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 6, NWS Miami, FL
NWS Miami, FL issued this tornado warning at Mar 3, 2024, 2:19 PM EST for Palm Beach County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2024, 2:19 PM EST (19:19 UTC)
- Expired
- Mar 3, 2024, 2:45 PM EST
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 107 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WFUS52 KMFL 031919
TORMFL
FLC099-031945-
/O.NEW.KMFL.TO.W.0006.240303T1919Z-240303T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
219 PM EST Sun Mar 3 2024
The National Weather Service in Miami has issued a
* Tornado Warning for...
East central Palm Beach County in southeastern Florida...
* Until 245 PM EST.
* At 219 PM EST, a severe thunderstorm capable of producing a tornado
was located over Atlantis, or over Boynton Beach, and is nearly
stationary.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles. Tree
damage is likely.
* Locations impacted include...
West Palm Beach, Boca Raton, Boynton Beach, Delray Beach, Lake
Worth, Palm Beach, Highland Beach, Ocean Ridge, Greenacres, Palm
Springs, Lantana, Atlantis, Village Of Golf, Dunes Road, Kings
Point, Lake Clarke Shores, Hypoluxo, South Palm Beach, Gulf Stream,
and Briny Breezes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2649 8020 2666 8015 2664 7992 2638 8001
TIME...MOT...LOC 1919Z 289DEG 4KT 2656 8011
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
RAG1 follow-up statement
307
WWUS52 KMFL 031943 RRA
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
243 PM EST Sun Mar 3 2024
FLC099-031953-
/O.EXP.KMFL.TO.W.0006.000000T0000Z-240303T1945Z/
Palm Beach FL-
243 PM EST Sun Mar 3 2024
...THE TORNADO WARNING FOR EAST CENTRAL PALM BEACH COUNTY WILL EXPIRE
AT 245 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, small
hail and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
LAT...LON 2649 8020 2666 8015 2664 7992 2638 8001
TIME...MOT...LOC 1943Z 289DEG 4KT 2655 8008
$$
NCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Mar 3, 1:39 PM EST, 40 minutes earlier.
Area forecast discussion, Mar 3, 1:39 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Miami FL
139 PM EST Sun Mar 3 2024
...New LONG TERM...
.MESOSCALE UPDATE FOR STRONG TO SEVERE STORMS...
Issued at 914 AM EST Sun Mar 3 2024
An evolving atmosphere this morning as diurnal heating works to
erode convective inhibition over the peninsula of Florida. Aloft,
an upper level jet begins to enter the region as a mid-level
trough axis approaches the Gulf coast of Florida. As the day
continues, the cap will erode with convection about to tap into
the support aloft in the form of colder air (MIA MDCRS soundings
show a 500 mb temperature around -13.5 deg C with a hail growth
zone starting as low as 17kft today) and the aforementioned
synoptic to mesoscale features.
Areas around Lake Okeechobee and generally from Alligator Alley
north could see some cold air advection aloft that could lower the
hail growth zone further. Any stout convection that develops
today could potentially tap into the hail growth zone and a
sustained updraft could allow for the formation of more than just
small hail. Accordingly, the Storm Prediction Center has most of
southern Florida within their day one marginal risk of severe
weather.
Sea breezes and other surface boundaries could come into play with
the convection today as well. Accordingly, there is a non-zero
threat of both strong to locally damaging wind gusts and tornadic
activity, particularly with boundary interactions with stout
convection. Storm motion today could be lethargic and that could
pose a concern for localized urban flooding of vulnerable poorly
drained areas from heavy rainfall. Will continue to monitor
forecast trends through the morning but the peak timing for strong
convection appears to be from 3 PM to 11 PM, though some activity
could initiate as early as mid to late morning along the
retreating land-breeze boundaries as they transition ashore with
the developing sea-breeze.
&&
.SHORT TERM...
(Rest of today through Monday)
Issued at 105 PM EST Sun Mar 3 2024
An unsettled pattern continues to close out the weekend and kick off
the work week as a frontal boundary lingers near the Florida-Georgia
line. Surface high pressure remains over the Atlantic but South
Florida remains on the far western periphery, helping to reinforce
the persistent easterly, southeasterly, and southerly wind flow
pattern. Aloft, a mid-level trough axis is moving across Florida
today and into the Atlantic and Bahamas for early Monday. While the
region remains moist and unstable, the loss of this additional
support aloft for stout convection should allow shower and
thunderstorm activity to trend down for Monday afternoon compared to
the potential severe weather threat today.
Temperatures will continue to sit on the warm side of guidance and
that trend will likely continue. Dewpoints were also running more
moist, so the higher end members of the guidance spread were
preferred for the short-term forecast period. Lower to mid 80s will
be high again on Monday with the potential for some localized high
temperatures over inland Southwest Florida.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 108 PM EST Sun Mar 3 2024
Shortwave ridging will briefly move into the area on Tuesday,
while warm & moist southeasterly flow will continue to prevail at
the surface. Given the continued moist and somewhat unstable
environment, expect isolated- scattered showers and thunderstorms
to develop once again, particularly over northern areas, but
coverage/intensity should be less than Sunday/Monday given the
presence of the mid-lvl ridge and warmer temps aloft.
Wednesday continues to look like the most active day of the
extended period as a southern stream shortwave moves over the SE
US, inducing the development of surface low pressure near the
stalled boundary over the SE US. Although the surface low will
pass well north of the area, the (seemingly) eternally-stalled
boundary will make some southward progress towards our area as
the low intensifies and synoptic ascent will increase over the
area the mid-lvl wave approaches. Consequently expect numerous
showers and thunderstorms over the northern half of the area
(closer to the approaching boundary), with scattered activity over
southern portions of the area. In terms of convective threats,
heavy rain will be possible, although any severe threats are more
nebulous with H5 temperatures around -10C (about the 35th
percentile) and bulk shear only around 25-30kts.
A few lingering showers and storms will be possible on Thursday as
the wave moves east and the weakening boundary remains near
northern portions of the area, but rain chances will be on the
decrease as heights build. Generally dry conditions will then
prevail Friday into Saturday as ridging builds into the area,
with low-lvl southwesterly flow beginning to increase by Saturday
ahead of the next (potential) frontal system. The main story of
the late-week period will be the anomalously warm temperatures as
highs increase to the mid to upper 80s (with some Interior areas
threatening 90 by Saturday).
&&
.AVIATION...
(18Z TAFS)
Issued at 105 PM EST Sun Mar 3 2024
Sub-VFR possible with convection developing as the sea breezes
advance inland. Generally southeasterly to easterly wind flow
through the period, though APF could turn westerly with a Gulf
breeze in the afternoons. Cannot rule out short-fused AMDs for sub-
MVFR impacts. Convection should trend down this evening into the
overnight as it shifts eastward into the Atlantic.
&&
.MARINE...
Issued at 105 PM EST Sun Mar 3 2024
Fairly benign conditions into early week as light to moderate
southeast breeze continues. Seas will generally be 2 feet or less
over the next several days. However, there will be increased shower
and thunderstorm activity today which could create locally chaotic
seas at times. Chances of showers and thunderstorms decrease early
this week, but isolated activity will remain possible.
&&
.BEACHES...
Issued at 105 PM EST Sun Mar 3 2024
As the easterly component remains to the wind pattern, the rip
current risk will remain elevated through much of the week across
the Atlantic beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 69 82 70 81 / 20 30 10 20
West Kendall 66 84 67 82 / 20 30 10 20
Opa-Locka 68 82 69 82 / 20 40 10 20
Homestead 68 82 69 82 / 20 20 10 20
Fort Lauderdale 69 81 70 80 / 30 30 10 20
N Ft Lauderdale 68 82 70 81 / 40 40 10 30
Pembroke Pines 68 82 69 83 / 30 40 10 20
West Palm Beach 66 81 68 80 / 40 40 20 30
Boca Raton 68 81 68 82 / 40 40 20 30
Naples 66 83 67 82 / 20 30 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for FLZ168.
High Rip Current Risk until 7 PM EST this evening for FLZ172.
AM...None.
GM...None.
&&
SHORT TERM...RAG
LONG TERM....Carr
AVIATION...RAGHazardous weather outlook, Mar 3, 7:36 AM EST, 6 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Miami FL 736 AM EST Sun Mar 3 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 041245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 736 AM EST Sun Mar 3 2024 ...Strong to Severe Thunderstorms Possible This Afternoon... ...Atlantic Beaches: Elevated Rip Current Risk... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Rip Currents: There is a high risk of rip currents for the Broward and Palm Beaches today. A moderate risk of rip currents continues for the Miami-Dade beaches. Thunderstorms: Isolated strong to severe thunderstorms are possible today, mainly focused in the afternoon and early evening hours. The most likely hazards are strong to locally damaging wind gusts, frequent to excessive lightning, hail up to one inch in diameter, and locally heavy rainfall. Funnel clouds cannot be ruled out with the strongest storms. Waterspouts: Isolated waterspouts are possible across the South Florida waters today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rip current risks will remain elevated into the early to middle portion of next week along the Atlantic coast with persistent onshore flow. Thunderstorm chances will arise again by the middle of next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Mar 3, 1:33 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
133 PM EST Sun Mar 3 2024
FLZ067-068-168-031915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
133 PM EST Sun Mar 3 2024
...A strong thunderstorm will impact portions of east central Palm
Beach County through 215 PM EST...
At 133 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Royal
Palm Estates, or near Lake Worth, moving northeast at 5 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens, Lake
Worth, Riviera Beach, Palm Beach, Greenacres, Royal Palm Beach, Palm
Springs, North Palm Beach, Lantana, Lake Park, Atlantis, Haverhill,
Cloud Lake, Palm Beach International Airport, Port Of Palm Beach,
Golden Lakes, and Gun Club Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2662 8004 2670 8005 2660 8005 2659 8004
2654 8009 2664 8026 2687 8015 2681 8005
2679 8004 2680 8003 2678 8003 2678 8005
2671 8005 2677 8004
TIME...MOT...LOC 1833Z 213DEG 6KT 2666 8013
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:33 PM EST | Special Weather Statement | MFL | Palm Beach | 42 min |
| Mar 3, 1:50 PM EST | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Mar 3, 1:54 PM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 51 min |
| Mar 3, 2:12 PM EST | Special Marine Warning | MFL | 63 min | |
| Mar 3, 2:22 PM EST | Special Weather Statement | MFL | Palm Beach | 23 min |
| Mar 3, 3:06 PM EST | Special Weather Statement | MFL | Broward | 24 min |
| Mar 3, 3:07 PM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 23 min |
| Mar 3, 3:19 PM EST | Areal Flood Advisory | MFL | Palm Beach | 116 min |
| Mar 3, 3:35 PM EST | Special Weather Statement | MFL | Broward | 25 min |
| Mar 3, 3:49 PM EST | Special Weather Statement | MFL | Broward | 26 min |
| Mar 3, 4:13 PM EST | Special Weather Statement | MFL | Broward | 32 min |
| Mar 3, 4:28 PM EST | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 32 min |
| Mar 3, 4:49 PM EST | Areal Flood Advisory | MFL | Broward | 103 min |
| Mar 3, 5:00 PM EST | Special Weather Statement | MFL | Broward | 30 min |
| Mar 3, 5:10 PM EST | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Mar 3, 5:43 PM EST | Special Weather Statement | MFL | Miami-Dade | 32 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.